The Hexagonal Parquet Tiling k-Isohedral Monotiles with Arbitrarily Large k

Socolar, Joshua E. S.
March 2007
Mathematical Intelligencer;Spring2007, Vol. 29 Issue 2, p33
Academic Journal
The article discusses the Euclidean space and the problem of non-periodic tilings or the monotile in hyperbolic space. It is stated that the non-periodic monotile problem may be thought of as a limiting case of a more general problem, that is, finding a k-isohedral monotile. It is the size of tiles for which no two can be brought into coincidence. Meanwhile, the article also presents a monotile and matching rule that forces a tiling with the symmetry of hexagonal parquet.


Related Articles

  • Dynamics of BPS Domain Walls on Toric Self Dual Einstein Spaces. Gunara, Bobby E.; Zen, Freddy P.; Arianto // AIP Conference Proceedings;6/22/2010, Vol. 1244 Issue 1, p263 

    In this paper we study Bogomolnyi-Prasad-Sommerfeld (BPS) domain walls of five dimensional gauged N = 2 supergravity coupled to a hypermultiplet whose scalars span a four dimensional toric self dual Einstein space, namely a four dimensional self dual Einstein space with torus symmetry. The walls...

  • JØRGENSEN'S INEQUALITY AND COLLARS IN n-DIMENSIONAL QUATERNIONIC HYPERBOLIC SPACE. Cao, Wensheng; Parker, John R. // Quarterly Journal of Mathematics;Sep2011, Vol. 62 Issue 3, p523 

    In this paper, we obtain analogues of Jørgensen's inequality for non-elementary groups of isometries of quaternionic hyperbolic n-space generated by two elements, one of which is loxodromic. Our result gives some improvement over earlier results of Kim and Markham. These results also apply to...

  • On smoothness of a fundamental solution to a second order hyperbolic equation. Romanov, V. // Siberian Mathematical Journal;Jul2009, Vol. 50 Issue 4, p700 

    We consider the problem of constructing a fundamental solution to a second order hyperbolic linear equation with variable coefficients depending on the space variable x ∈ ℝ n. Under the assumption of high but finite smoothness of the coefficients, we write out the structure of a...

  • ON A CLASS OF SURFACES IN ℍ+ x ℝ. Nistor, Ana-Irina // ROMAI Journal;Dec2011, Vol. 7 Issue 2, p141 

    In this work we mainly discuss a particular class of surfaces in the ambient space ℍ+ x ℝ, namely the surfaces with a canonical principal direction and we provide their complete classiffication. The relations between these type of surfaces involving both the Minkowski model H and the...

  • Quasiisometries between negatively curved Hadamard manifolds.  // Journal of the London Mathematical Society;Feb2009, Vol. 79 Issue 1, p15 

    Let H1, H2 be the universal covers of two compact Riemannian manifolds (of dimension not equal to 4) with negative sectional curvature. Then every quasiisometry between them lies at a finite distance from a bilipschitz homeomorphism. As a consequence, every self-quasiconformal map of a...

  • Hyperbolic L2-modules with Reproducing Kernels. Eelpode, David; Sommen, Frank // Acta Mathematica Sinica;May2006, Vol. 22 Issue 3, p935 

    In this paper, the Dirac operator on the Klein model for the hyperbolic space is considered. A function space containing L2-functions on the sphere Sm-1 in ĝm, which are boundary values of solutions for this operator, is defined, and it is proved that this gives rise to a Hilbert module with...

  • Hyperbolic Kac–Moody superalgebras. Frappat, L.; Sciarrino, A. // Journal of Mathematical Physics;May2005, Vol. 46 Issue 5, p053501 

    We present a classification of the hyperbolic Kac–Moody (HKM) superalgebras. The HKM superalgebras of rank r>=3 are finite in number (213) and limited in rank (6). The Dynkin–Kac diagrams and the corresponding simple root systems are determined. We also discuss a class of singular...

  • On Isometric Immersion of Three-Dimensional Geometries $$\widetilde{SL}_2$$ , Nil, and Sol into a Four-Dimensional Space of Constant Curvature. Masal'tsev, L. A. // Ukrainian Mathematical Journal;Mar2005, Vol. 57 Issue 3, p509 

    We prove the nonexistence of an isometric immersion of the geometries Nil3 and $$\widetilde{SL}_2$$ into a four-dimensional space M of constant curvature c. We establish that the geometry Sol3 cannot be immersed into M for c ≠ −1 and find the analytic immersion of this geometry into...

  • Bending and stretching unit vector fields in Euclidean and hyperbolic 3-space. C. Wood // Annals of Global Analysis & Geometry;Sep2008, Vol. 34 Issue 2, p101 

    Abstract  New examples of harmonic unit vector fields on hyperbolic 3-space are constructed by exploiting the reduction of symmetry arising from the foliation by horospheres. This is compared and contrasted with the analogous construction in Euclidean 3-space, using a foliation...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics